I got the Mirena IUD about 6 weeks ago. I had a period a week ago. The bleeding has stopped, but I am experiencing a brown, mucasy, stringy discharge. Mostly only notice when I wipe, but I need a panty liner from time to time. This has been going on for a week. Is this just normal when first getting an IUD?
Mirena is a hormonal preparation and is quite effective in pregnancy prevention.It may cause changes in the bleeding pattern and slight disturbances in the cycle when used for the first time.Along with that spotting,nausea,vomitting,weight gain,fatigue are some other commeon side effects with its use.
Brown discharge/spotting might be present while on it and seems you are experiencing it due to the hormonal changes going in the body.These efefcts would subside in few months time.Relax and if there is any unusual symptom consider visiting a Gynaecologist for evaluation.
"Ask a Doctor" questions are answered by certified physicians and other medical professionals.
For more information about experts participating in the "Ask a Doctor" Network, please visit our
medical experts page.
You may also visit our Birth Control , for moderated patient to patient support and information.
The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician.
Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.